How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 31084
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

He just ate a bottle (unknown number of a 100 tab bottle) of

This answer was rated:

He just ate a bottle (unknown number of a 100 tab bottle) of glucosamine chondrotin for dogs. He is 68 lbs. Stored onto of refrigerator did not stop this labby/pittie/dobby boy. So far in his two years, he has had several lives. Should I endure vomiting?
JA: I'm sorry to hear that. The Expert will know if the dog will be able to digest that. What is the dog's name?
Customer: Snowden.
JA: Is there anything else the Veterinarian should be aware of about Snowden?
Customer: He is two years old. Cast iron stomach. Ate my mother's blood pressure meds last year. Still going strong. Very healthy

Hi, I'm Dr. Peter. Welcome to JustAnswer. I'm reviewing your question now and will post back with your reply ASAP.

1- Did he also eat the bottle or just the tablets?

Customer: replied 1 month ago.
The bottle was ravaged, but not eaten, along with the plastic ziplock bag.
Customer: replied 1 month ago.
Thanks, ***** ***** my dog, but my budget is very tight.

Chat is fine, please disregard the phone request this is sent by the website automatically, not me. Please give me a few minutes to type your answer. Thank you.

Customer: replied 1 month ago.
Thanks, ***** ***** We have a vet, but live in a rural area without a 24 hr clinic. Chat is fine. so far, so good for Snowden.

Friend, overdoses of glucosamine not likely to be life-threatening. But, it can cause gastrointestinal symptoms like vomiting, diarrhea, etc. I would recommend you keep an eye on him if he develops vomiting and diarrhea this is what you can do:

1- Do not give things like Pepto Bismol or Imodium. Start him on Pepcid AC (famotidine) 10mg 1.5 tablet every 12 hours for 2-3 days. You can buy Pepcid AC over the counter in any pharmacy.

2- No food or water for 6-8 hours. Need to give his gastrointestinal tract time to rest.

3- After 6-8 hours offer a small amount of water. Wait half hour, if no vomiting, offer a small amount of rice (50%) and boiled boneless chicken or ground beef (50%) 4-6 times a day. Keep on this diet for several days then wean into regular diet.

4- If he continues to vomit after doing the above he will need to be seen by your family veterinarian for a hands on examination. Symptoms that would require an ER vet visit are pale gums, abdominal swelling, profound lethargy or restlessness, etc.

My goal is to provide you with excellent service. If you have any follow-up questions don't hesitate to ask. If finished, please take a moment to rate my service. See you again soon!

Dr. Peter

Customer: replied 1 month ago.
Thanks so much. I am grateful for your advice. Also grateful to know my ridiculous sweet dog will , more than likely, be okay.

Snowden is going to be fine except for some gastrointestinal symptoms. :)

I am glad I was here to help. You're welcome. :)

Dr. Peter

Dr. Peter and other Dog Veterinary Specialists are ready to help you